Este artículo es de Acceso Abierto y puede ser descargado en su versión final desde nuestro repositorio
Consulte el artículo en la página del editor
Consulte la política de Acceso Abierto del editor


In classical logics, the meaning of a formula is invariant with respect to the renaming of bound variables. This property, normally taken for granted, has been shown not to hold in the case of Independence Friendly (IF) logics. In this paper we argue that this is not an inherent characteristic of these logics but a defect in the way in which the compositional semantics given by Hodges for the regular fragment was generalized to arbitrary formulas. We fix this by proposing an alternative formalization, based on a variation of the classical notion of valuation. Basic metatheoretical results are proven. We present these results for Hodges' slash logic (from which these can be easily transferred to other IF-like logics) and we also consider the flattening operator, for which we give novel game-theoretical semantics. © 2009 Elsevier Inc. All rights reserved.


Documento: Artículo
Título:On the formal semantics of IF-like logics
Autor:Figueira, S.; Gorín, D.; Grimson, R.
Filiación:Departamento de Computación, FCEyN, Universidad de Buenos Aires, Argentina
CONICET, Argentina
Departamento de Matemática, FCEyN, Universidad de Buenos Aires, Argentina
Theoretical Computer Science Group, Hasselt University, Transnational University of Limburg, Belgium
Palabras clave:Compositional semantics; Flattening operator; Full abstraction; Independence friendly logic; Regular formulas; Signaling; Valuation; Bound variables; Classical logic; Compositional semantics; Flattening operator; Formal Semantics; Full abstraction; Abstracting; Formal methods; Game theory; Signaling; Semantics
Página de inicio:333
Página de fin:346
Título revista:Journal of Computer and System Sciences
Título revista abreviado:J. Comput. Syst. Sci.


  • Hintikka, J., (1996) The Principles of Mathematics Revisited, , Cambridge University Press
  • Hintikka, J., Sandu, G., Game-theoretical semantics (1997) Handbook of Logic and Language
  • Henkin, L., Some remarks on infinitely long formulas (1961) Infinitistic Methods: Proceedings of the Symposium on Foundations of Mathematics, pp. 167-183. , Pergamon Press
  • Walkoe Jr., W., Finite partially-ordered quantification (1970) J. Symbolic Logic, 35 (4), pp. 535-555
  • Enderton, H., Finite partially ordered quantifiers (1970) Zeitschrift für Mathematische Logik und Grundlagen der Mathematik, 16, pp. 393-397
  • Barwise, J., On branching quantifiers in English (1979) J. Philos. Logic, 8, pp. 47-80
  • Sandu, G., On the logic of informational independence and its applications (1993) J. Philos. Logic, 22 (1), pp. 29-60
  • Väänänen, J.A., Second-order logic and foundations of mathematics (2001) Bull. Symbolic Logic, 7 (4), pp. 504-520
  • Hodges, W., Compositional semantics for a language of imperfect information (1997) Log. J. IGPL, 5 (4), pp. 539-563
  • Janssen, T.M.V., Independent choices and the interpretation of IF logic (2002) J. Logic Lang. Inform., 11 (3), pp. 367-387
  • Hodges, W., Logics of imperfect information: Why sets of assignments? (2005) Proceedings of the 7th Augustus de Morgan Workshop "Interactive Logic: Games and Social Software"
  • Hodges, W., Some strange quantifiers (1997) Structures in Logic and Computer Science, A Selection of Essays in Honor of Andrzej Ehrenfeucht, 1261, pp. 51-65. , Lecture Notes in Computer Science
  • Dechesne, F., (2005) Game, Sets, Maths: Formal Investigations into Logic with Imperfect Information, , Ph.D. thesis, Department of Philosophy, University of Tilburg, The Netherlands
  • Janssen, T.M.V., Dechesne, F., Signalling in IF games: A tricky business (2006) The Age of Alternative Logics, pp. 221-241. , Springer
  • Caicedo, X., Krynicki, M., Quantifiers for reasoning with imperfect information and Σ 1 1-logic (1999) Contemp. Math., 235, pp. 17-31
  • Caicedo, X., Dechesne, F., Janssen, T.M., Equivalence and quantifier rules for logic with imperfect information (2009) Log. J. IGPL, 17 (1), pp. 91-129. , 101093/jigpal/jzn030
  • De Bruijn, N.G., Lambda calculus notation with nameless dummies. A tool for automatic formula manipulation with application to the Church-Rosser theorem (1972) Indag. Math., 34, pp. 381-392
  • Barendregt, H., The Lambda Calculus: Its Syntax and Semantics (1985) Studies in Logic and the Foundations of Mathematics, 103. , 2nd ed. North-Holland
  • Väänänen, J.A., On the semantics of informational independence (2002) Log. J. IGPL, 10 (3), pp. 339-352


---------- APA ----------
Figueira, S., Gorín, D. & Grimson, R. (2010) . On the formal semantics of IF-like logics. Journal of Computer and System Sciences, 76(5), 333-346.
---------- CHICAGO ----------
Figueira, S., Gorín, D., Grimson, R. "On the formal semantics of IF-like logics" . Journal of Computer and System Sciences 76, no. 5 (2010) : 333-346.
---------- MLA ----------
Figueira, S., Gorín, D., Grimson, R. "On the formal semantics of IF-like logics" . Journal of Computer and System Sciences, vol. 76, no. 5, 2010, pp. 333-346.
---------- VANCOUVER ----------
Figueira, S., Gorín, D., Grimson, R. On the formal semantics of IF-like logics. J. Comput. Syst. Sci. 2010;76(5):333-346.